Florida, 2005

Hail in Florida, April 7, 2005

April 7, 2005 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 7, 2:04 PM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 7, 2:04 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT THU APR 7 2005

.SHORT TERM...RATHER WEAK SQUALL LINE FEATURE MOVING THROUGH THE
FORECAST AREA AT THE MOMENT BUT LAST 1-2 HRS HAS SEEN SOME INCREASE
IN INTENSITY AS LINE ENCOUNTERS MORE UNSTABLE AIR. EXPECT MAIN PART
OF SQUALL LINE TO BE MOVING OFFSHORE WITH TAIL END CONTINUING OVER
THE SE ZONES EARLY THIS EVENING. SHOULD BE ABLE TO DROP FLOOD WATCHES
IN COUPLE OF HOURS. WILL LET SVR WATCH CONTINUE LITTLE LONGER FOR
NRN ZONES. UPPER LEVEL LOW CURRENTLY OVER CENTRAL U.S. WILL MOVE ESE
THROUGH FRI. SFC LOW OVER NRN LA AND GA MOVING E WILL HELP DRAG
PREFRONTAL TROUGH WELL OFFSHORE SAT WITH WRAP CLOUDS AND CYCLONIC
FLOW OVER THE FORECAST AREA. INSTABILITY APPEARS SUFFICIENT FOR SCT
T-STORM DEVELOPMENT AND GIVEN COLD AIR ALOFT AND DECENT SHEAR...ISOLD
SEVERE STORMS ARE POSSIBLE WITH HAIL THE MAIN THREAT AND WIND DAMAGE
POSSIBLE. NEARLY VERTICALLY STACKED LOW ON SAT MOVES E WITH TRAILING
FRONT MOVING THROUGH THE AREA WITH STILL PARTLY CLOUDY TO
OCCASIONALLY MOSTLY CLOUDY WITH LOW LEVEL MOISTURE IN PLACE. HIGH
PRES DOMINATES THE AREA ON SUN WITH NELY FLOW. HAVE MAINLY USED A
BLEND FOR MOS GUIDANCE AND PREFERRING TO LEAN TOWARD COOLER NUMBERS
IN SHORT TERM DUE TO CLOUDS AND PRECIP.

.LONG TERM (MON-FRI)...MID TO UPPER RIDGE IS LOCATED OVER THE AREA IN
THE FIRST PORTION OF EXTDD WHILE ANOTHER UPPER LEVEL LOW OVER THE
CENTRAL CONUS MOVES E. MID-UPPER TROUGH WILL MOVE INTO THE AREA ON
TUE WITH SFC LOW DEVELOPING ALONG LOW LEVEL TROUGH OVER THE NRN AND
NE GULF WITH LOW LEVEL MOISTURE ADVECTION FROM THE ATLC AND GOMEX.
GFS BRINGS A SHORTWAVE OVER THE AREA LATE TUE AND TUE NIGHT WITH
CHANCE POPS ANTICIPATED. UNLIKE CURRENT WX SCENARIO...THIS UPPER
LEVEL LOW APPEARS TO MAKE A TRACK FURTHER N OF THE AREA WHICH IS
CLIMATOLOGICALLY IS REASONABLE. MEANWHILE...A FRONTAL BOUNDARY MAY
DRIFT S INTO THE CENTRAL FORECAST AREA WITH A CONTINUATION OF
UNSETTLED WX PATTERN AND KEEP AT LEAST 20-30% POPS WED AND THU AS
FRONT LINGERS IN THE SE CONUS AND LOW PRES AREA CONTS FROM FL
PANHANDLE TO OFF THE SE GA COAST. TEMPS EXPECTED TO BE NEAR OR BELOW
NORMAL.

&&

.MARINE...LINE OF THUNDERSTORMS NOW PUSHING ACROSS THE AREA.
WINDS HAVE NOT BEEN AS STRONG AS EXPECTED DUE TO WEAKER PRESSURE
GRADIENT AND CONVECTION DISRUPTING SYNOPTIC FLOW OVER WATERS.  WINDS
SHOULD INCREASE OVERNIGHT AFTER LINE OF CONVECTION CLEARS AREA.  WILL
KEEP SCA FOR OFFSHORE WATERS.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM EDT THURSDAY
      FOR THE FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...
      CLAY...DUVAL...FLAGLER...MARION...NASSAU...PUTNAM...ST.
      JOHNS...AND UNION.
      FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THURSDAY FOR THE
      FOLLOWING ZONES...COLUMBIA...GILCHRIST...HAMILTON...AND
      SUWANNEE.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THURSDAY FOR THE
      FOLLOWING ZONES...APPLING...ATKINSON...BACON...CLINCH...
      COFFEE...ECHOLS...JEFF DAVIS...AND WARE.
      LAKE WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM EDT
      FOR THE FOLLOWING ZONES...BRANTLEY...CHARLTON...
      CAMDEN...GLYNN...PIERCE...AND WAYNE.
AM...SMALL CRAFT ADVISORY IN EFFECT FOR THE FOLLOWING ZONES...
      ALTAMAHA SOUND GA TO FLAGLER BEACH FL 20 TO 60 NM OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  57  72  55  75 /  40  40  20  10
SSI  60  70  58  71 /  70  50  20  10
JAX  58  73  55  75 /  60  50  20  10
SGJ  61  72  58  73 /  70  50  20  10
GNV  59  73  55  78 /  60  40  10  10
OCF  61  74  56  78 /  60  40  10  10

&&

PUBLIC...02
MARINE/FIRE WX....04
Hazardous weather outlook, Apr 7, 3:15 PM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EDT THU APR 7 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
415 PM EDT THU APR 7 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH FLORIDA UNTIL 7 PM
THIS EVENING...
...FLOOD WARNINGS REMAIN IN EFFECT FOR THE ALAPAHA...ALTAMAHA...
SATILLA...ST. MARYS...SUWANNEE AND SANTA FE RIVERS...

A SQUALL LINE WITH LOCALLY HEAVY RAIN AND EMBEDDED STRONG TO SEVERE
THUNDERSTORM ACTIVITY WILL CONTINUE TO PUSH ACROSS THE
SOUTHERN FORECAST AREA THE REMAINDER OF THIS EVENING AND EARLY
TONIGHT. STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED
AREA WIDE WITH LOCAL 3 TO 4 INCH AMOUNTS THROUGH MIDNIGHT. ISOLATED
SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES WILL BE POSSIBLE INTO THIS EVENING BEFORE THE SQUALL LINE
PUSHES OFFSHORE AROUND MIDNIGHT.

MOST RIVERS IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA ARE IN
FLOOD. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE WILL BE ANOTHER RISK OF STRONG TO POSSIBLY SEVERE STORMS ON
FRIDAY AS AN UPPER LOW PRESSURE SYSTEM MOVES OVER THE AREA. THE MAIN
THREAT WILL BE LARGE HAIL AND GUSTY WINDS.

THE RISK OF RIP CURRENTS IS EXPECTED TO BE ABOVE NORMAL FROM SUNDAY
TO WEDNESDAY OF NEXT WEEK DUE TO AN INCREASED ONSHORE FLOW AND
SWELLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH
AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS/JTD

In the hours before

Special weather statement, Apr 7, 2:14 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT THU APR 7 2005

FLZ036-037-072000-
ALACHUA FL-PUTNAM FL-
314 PM EDT THU APR 7 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND PUTNAM
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM
EDT...

AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ROCHELLE...OR ABOUT 11 MILES
SOUTHEAST OF GAINESVILLE...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS LAKE...
GROVE PARK...MELROSE...JOHNSON...INTERLACHEN...MANNVILLE AND
HOLLISTER THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Apr 7, 2:23 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
323 PM EDT THU APR 7 2005

FLZ040-072015-
MARION FL-
323 PM EDT THU APR 7 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
12 MILES WEST OF FLEMINGTON TO 25 MILES SOUTHWEST OF OCALA AIRPORT...
OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF WILLISTON TO 4
MILES NORTHEAST OF CRYSTAL RIVER...MOVING EAST AT 40 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
FLEMINGTON...MCINTOSH...REDDICK...OCALA AIRPORT...LOWELL...SPARR...
OCALA AND CITRA THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Apr 7, 3:00 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT THU APR 7 2005

AMZ450-452-454-FLZ020>025-030>033-035>038-040-072300-
ALACHUA-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-
400 PM EDT THU APR 7 2005

SEVERE THUNDERSTORM WATCH NUMBER 137 CONTINUES FOR NORTHERN FLORIDA
AND ADJACENT COASTAL WATERS THROUGH 700 PM EDT.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN NORTH FLORIDA...ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...
DUVAL...FLAGLER...GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...
ST JOHNS...SUWANNEE...UNION...

ADJACENT COASTAL WATERS INCLUDED ARE...
ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT TO 20 NM.

HAIL TO 1.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

GAZ150-152>154-162>166-072300-
BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLINCH-ECHOLS-
GLYNN (COASTAL)-GLYNN (INLAND)-WARE-
400 PM EDT THU APR 7 2005

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
AFFECT PORTIONS OF SOUTHEAST GEORGIA. HOWEVER...THE STRONGEST STORMS
HAVE MOVED EAST OF THE AREA AND THUS SEVERE THUNDERSTORM WATCH
NUMBER 137 IS CANCELED.

ARS
Local storm report, Apr 7, 3:19 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EDT THU APR 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     FLOOD            MANDARIN                30.15N 81.64W
04/07/2005                   DUVAL              FL   PUBLIC

            1 FOOT OF WATER ACROSS A 25 YARD STRETCH OF SAN JOSE BLVD
            NEAR MANDARIN RD.

0350 PM     TORNADO          OCALA                   29.19N 82.13W
04/07/2005                   MARION             FL   EMERGENCY MNGR

            POSSIBLE TORNADO TOUCHDOWN. ROOF DAMAGE TO A WAREHOUSE ON
            NE 39TH ST. FUNNEL CLOUD SPOTTED ALONG I-75 AT
            APPROXIMATELY THE SAME TIME.

0350 PM     HAIL             OCALA                   29.19N 82.13W
04/07/2005  0.75 INCH        MARION             FL   EMERGENCY MNGR

&&

CARROLL
Local storm report, Apr 7, 3:33 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT THU APR 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TORNADO          OCALA                   29.19N 82.13W
04/07/2005                   MARION             FL   PUBLIC

            POSSIBLE TORNADO. 3 SMALL AIRPLANES FLIPPED AND NUMEROUS
            HANGAR DOORS DOWN. REPORTED BY OCALA AIRPORT PERSONEL.

0400 PM     HAIL             BELLEVIEW               29.06N 82.05W
04/07/2005  0.50 INCH        MARION             FL   TRAINED SPOTTER

0410 PM     TORNADO          OCALA                   29.19N 82.13W
04/07/2005                   MARION             FL   PUBLIC

            POSSIBLE TORNADO. MULTIPLE MOBILE HOMES DAMAGED NEAR 40TH
            STREET AND HWY 301.

&&

CARROLL
Special weather statement, Apr 7, 3:36 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT THU APR 7 2005

FLZ038-072115-
FLAGLER FL-
436 PM EDT THU APR 7 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT...

AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF ANDALUSIA...OR
ABOUT OVER CRESCENT CITY...MOVING EAST AT 55 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ANDALUSIA...BUNNELL...
ESPANOLA...PALM COAST AND FLAGLER BEACH THROUGH 515 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The radar

The Jacksonville radar (KJAX), 121 km away, was scanning. The volume nearest the first event began at 20:52 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Flagler

When
April 7, 3:55 PM EST
Where
Flagler County, Bunnell
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
29.467, -81.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444012.